Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 99, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 8:24 PM CDT for Caldwell County, Hopkins County, Kentucky. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 8:24 PM CDT (01:24 UTC)
- Expired
- May 26, 2024, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Caldwell County, KY, Hopkins County, KY
The radar
The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:52 PM CDT | TORNADO | 3 Nne Dawson Springs, KY | KYEM reports damage to around 20 homes in the Charleston Community north of Dawson Springs. |
| May 26, 9:00 PM CDT | TSTM WND DMG | 2 Ene Saint Charles, KY | Numerous large trees down on the WK Parkway/Interstate 69 between Central City and Dawson Springs. |
| May 26, 9:15 PM CDT | TSTM WND DMG | 2 Nnw Mortons Gap, KY | Significant damage to several homes and trees in the vicinity of Barnsley Loop and U.S. 41. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
575
WFUS53 KPAH 270124
TORPAH
KYC033-107-270215-
/O.NEW.KPAH.TO.W.0099.240527T0124Z-240527T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
824 PM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Caldwell County in western Kentucky...
Southern Hopkins County in northwestern Kentucky...
* Until 915 PM CDT.
* At 824 PM CDT, a confirmed large and extremely dangerous tornado
was located just south of Farmersville, or near Princeton, moving
east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Dawson Springs and Olney around 830 PM CDT.
Madisonville, Earlington, and Mortons Gap around 855 PM CDT.
Nortonville around 900 PM CDT.
Other locations impacted by this tornadic thunderstorm include St.
Charles, Fryer, and White Plains.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 85 and 118.
Western Kentucky Parkway between Mile Markers 39 and 43.
Pennyrile Parkway between Mile Markers 30 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3716 8734 3716 8736 3715 8736 3713 8760
3715 8768 3712 8769 3711 8780 3726 8787
3741 8740 3732 8737 3731 8738 3730 8737
3729 8738 3726 8739 3720 8733 3717 8732
TIME...MOT...LOC 0124Z 252DEG 27KT 3716 8791
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGG2 follow-up statements
085
WWUS53 KPAH 270140
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
840 PM CDT Sun May 26 2024
KYC033-107-270215-
/O.CON.KPAH.TO.W.0099.000000T0000Z-240527T0215Z/
Caldwell KY-Hopkins KY-
840 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN CALDWELL AND SOUTHERN HOPKINS COUNTIES...
At 840 PM CDT, a confirmed large and extremely dangerous tornado was
located over Olney, or near Dawson Springs, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Dawson Springs around 845 PM CDT.
Earlington around 850 PM CDT.
Madisonville and Mortons Gap around 855 PM CDT.
Nortonville around 900 PM CDT.
Other locations impacted by this tornadic thunderstorm include St.
Charles, Fryer, and White Plains.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 86 and 118.
Western Kentucky Parkway between Mile Markers 39 and 43.
Pennyrile Parkway between Mile Markers 30 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3716 8734 3716 8736 3715 8736 3713 8760
3715 8768 3712 8769 3711 8777 3726 8787
3741 8740 3732 8737 3731 8738 3730 8737
3729 8738 3726 8739 3720 8733 3717 8732
TIME...MOT...LOC 0140Z 252DEG 27KT 3720 8776
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGG830
WWUS53 KPAH 270153
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
853 PM CDT Sun May 26 2024
KYC033-270203-
/O.CAN.KPAH.TO.W.0099.000000T0000Z-240527T0215Z/
Caldwell KY-
853 PM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHEASTERN CALDWELL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for western, south
central and northwestern Kentucky.
&&
LAT...LON 3716 8736 3713 8760 3716 8770 3718 8771
3717 8772 3719 8775 3721 8774 3720 8777
3721 8776 3724 8780 3726 8779 3727 8780
3729 8779 3741 8740 3732 8737 3726 8739
3720 8733 3717 8732
TIME...MOT...LOC 0153Z 254DEG 28KT 3722 8767
$$
KYC107-270215-
/O.CON.KPAH.TO.W.0099.000000T0000Z-240527T0215Z/
Hopkins KY-
853 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN
HOPKINS COUNTY...
At 853 PM CDT, a confirmed large and extremely dangerous tornado was
located just north of Dawson Springs, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Madisonville, Earlington, Nortonville, and Mortons Gap around 900
PM CDT.
Other locations impacted by this tornadic thunderstorm include St.
Charles and White Plains.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 90 and 118.
Western Kentucky Parkway between Mile Markers 39 and 43.
Pennyrile Parkway between Mile Markers 30 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3716 8736 3713 8760 3716 8770 3718 8771
3717 8772 3719 8775 3721 8774 3720 8777
3721 8776 3724 8780 3726 8779 3727 8780
3729 8779 3741 8740 3732 8737 3726 8739
3720 8733 3717 8732
TIME...MOT...LOC 0153Z 254DEG 28KT 3722 8767
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 6:30 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- A final line of storms is expected to move southeast through the region this evening. Damaging winds, large hail, and tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:30 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun May 26 2024
.KEY MESSAGES...
- A final line of storms is expected to move southeast through
the region this evening. Damaging winds, large hail, and
tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of
rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 216 PM CDT Sun May 26 2024
Visible satellite shows extensive clearing taking place behind a
convective complex now moving across central Kentucky. While
convective overturning has been evident over the past few hours,
surface observations are beginning to show boundary layer recovery
taking place. Most, if not all available guidance shows scattered
development of showers and storms to the west and northwest this
afternoon. The atmosphere is expected to continue to strongly destabilize
with CAPE values reaching upwards of 3000+ J/kg. The
expectation is that updrafts will be able to take advantage of
this instability and could quickly become severe. The
thermodynamic and kinematic fields that these storms will be
moving into will be more than sufficient for severe weather into
the evening hours. All hazards will be possible with these
storms with damaging winds, large hail, and tornadoes possible.
The main questions surrounding this evening is convective mode,
specifically how long discrete convection lasts before becoming
linear. A strong tornado threat will especially be associated
with any supercell mode, with the primary hazard becoming
widespread damaging winds with linear modes.
The flood threat will also continue tonight with heavy rainfall
rates. Antecedent conditions will be favorable with recent radar
estimates of 3-5 inches of rainfall across portions of SE MO and W
KY. Any additional heavy rainfall will only aggravate ongoing
conditions and could lead to further flash flooding. The flood watch
will continue through 12Z Mon.
Surface high pressure builds across the region Monday bringing much
drier weather to much of the work week. Cooler temperatures and
lower relative humidity are expected Tuesday and Wednesday. High
pressure eventually moves eastward across the Great Lakes with
an upper level disturbance moving across the northern plains
bringing weak height falls across the area. This will bring a
slight increase in PoPs for Friday and into the weekend.
Temperatures will also increase back to near or above normal
with southerly flow.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun May 26 2024
Severe convection will move across the region this evening.
Scattered storms will be possible ahead of the main line which
plows through between 00-05z from northwest to southeast. Could
see wind gusts exceed 50 kts with these storms. Overnight, could
see some MVFR cig development mainly east of the Mississippi
River. Guidance hints at EVV Tri-State for area most likely for
this. Can't rule out some patchy fog development overnight too.
Most of tomorrow will feature mostly clear skies along with NW
winds of 7-10 kts. May have some gusts of 15-18 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...SPHazardous weather outlook, May 26, 3:56 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 PM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 PM CDT Sun May 26 2024 /456 PM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of severe thunderstorms will move through the region late this afternoon and evening. All hazards are possible including very large hail, damaging winds in excess of 70 mph, and tornadoes (including the potential for a strong tornado). Significant flash flooding is also possible with torrential rains falling on areas that already received 2 to 5 inches this morning. A Flood Watch remains in effect for the entire area. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Any reports of storm damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 26, 8:02 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
802 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Gst Sims 38.36N 88.53W
05/26/2024 E60 MPH Wayne IL Trained Spotter
Estimated 60 mph winds near Sims.
&&
CWLocal storm report, May 26, 8:04 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
804 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 3 NNW Johnston City 37.85N 88.95W
05/26/2024 Williamson IL Public
Power lines down in Stritz.
&&
SGELocal storm report, May 26, 8:07 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
807 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Dahlgren 38.20N 88.68W
05/26/2024 M1.00 Inch Hamilton IL Emergency Mngr
&&
SGELocal storm report, May 26, 8:09 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
809 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 NE Robards 37.69N 87.53W
05/26/2024 E1.00 Inch Henderson KY Emergency Mngr
&&
SGELocal storm report, May 26, 8:12 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
812 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Herrin 37.80N 89.04W
05/26/2024 Williamson IL Fire Dept/Rescue
Trees uprooted.
&&
SGELocal storm report, May 26, 8:15 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
815 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Fruitland 37.45N 89.64W
05/26/2024 Cape Girardeau MO Fire Dept/Rescue
Trees uprooted and fell on house.
&&
SGEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 39 min |
| May 26, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Union | 52 min |
| May 26, 7:16 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 44 min |
| May 26, 7:26 PM CDT | Tornado Warning | PAH | Union | 34 min |
| May 26, 7:31 PM CDT | Tornado Warning | PAH | Henderson, McLean, Union, Webster | 44 min |
| May 26, 7:35 PM CDT | Tornado Warning | PAH | Crittenden, Livingston, Lyon | 40 min |
| May 26, 7:46 PM CDT | Flash Flood Warning | PAH | Union | 5 hr |
| May 26, 7:47 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Lyon | 28 min |
| May 26, 7:51 PM CDT | Tornado Warning | PAH | Henderson, Union | 39 min |
| May 26, 7:52 PM CDT | River Flood Warning | PAH | Christian, Trigg | 4 hr |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Union | 51 min |
| May 26, 8:02 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 43 min |
| May 26, 8:09 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 51 min |
| May 26, 8:11 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 22 min |
| May 26, 8:26 PM CDT | Flash Flood Warning | PAH | Henderson | 5 hr |
| May 26, 8:30 PM CDT | Tornado Warning | PAH | Caldwell | 15 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 38 min |
| May 26, 8:38 PM CDT | Tornado Warning | PAH | Caldwell, Hopkins | 22 min |
| May 26, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 64 min |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Daviess, Henderson, Union, Webster | 35 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 51 min |
| May 26, 9:01 PM CDT | Tornado Warning | PAH | Hopkins | 29 min |
| May 26, 9:04 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 56 min |
| May 26, 9:12 PM CDT | Flash Flood Warning | PAH | Daviess, McLean, Webster | 5 hr |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more | 46 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Webster | 44 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 50 min |
| May 26, 9:33 PM CDT | Tornado Warning | PAH | Muhlenberg | 27 min |
| May 26, 9:36 PM CDT | Areal Flood Advisory | PAH | Hopkins, Muhlenberg | 17 min |
| May 26, 9:37 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Graves, Lyon, Muhlenberg and 2 more | 53 min |
| May 26, 9:50 PM CDT | Tornado Warning | PAH | Muhlenberg | 25 min |
| May 26, 9:53 PM CDT | Flash Flood Warning | PAH | Hopkins, Muhlenberg | 3 hr |
| May 26, 10:08 PM CDT | Tornado Warning | PAH | Todd | 11 min |
| May 26, 10:26 PM CDT | Areal Flood Advisory | PAH | Calloway, Christian, Todd, Trigg | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.